I cannot believe a nurse did this...... - page 5
My grandmother in law is a resident at a local nursing home. My husband took my kids to see her today (I was at home with the baby). The nurse there took the cotton packing out of the top of a bottle... Read More
Dec 30, '12 by NurseCard, ADN, RN GuideI have to agree that some of the answers are harsh as I too think that what the nurse did was slightly inappropriate. Nothing at all wrong with trying to make the child feel more at ease, but with a cotton ball from a med bottle? Weird.
Still, the OP and her husband both overreacted just a bit.
I'm curious OP, what else has this nurse done; you said she's done some other "little" things.? Provided that this really is a true story and not made up. =)
Dec 30, '12 by blondy2061h, MSN, RNAm I the only one who is now wondering what "other crazy things" this nurse has done? Did she give grandma a sip of water at the wrong temperature? Did she give pills 20 minutes past their scheduled time? Honestly, my thoughts reading the OP were, "Oh, you're one of those family members."Last edit by blondy2061h on Dec 30, '12
Dec 30, '12 by Everline, RN ProGoing to the the BON over something like this seems way beyond the pale. I can only imagine the OP is going through a stressful time and therefore might be prone to overreaction. (?) Either that, or something is missing from this story.
Dec 30, '12 by klone, MSN, RNOP, I imagine you feel fairly dogpiled, and I apologize for my participation in that. I stand by what I wrote (except the "ridiculous" comment). I'm sorry if you feel attacked. I do think you overreacted, but I have to assume perhaps there is more going on here than what you wrote. Did something else happen?
Why wouldn't chemo be given in a nursing home? Hydrea is chemo and is given in LTC. There may be others as well, Xeloda, Alkeran, etc. There are lots of chemo pills out these days. If a patient is in LTC for rehab, they might be getting these meds.
OP, you are overreacting.
Quote from Esme12Methotrexate is chemo, Tamoxifen is not. And I'm pretty sure JTC has little to do with LTC.... Yes there are some "chemolike"meds like methotrexate and tamoxifen, to name 2, that do not belong around children.
Regardless of what med it is inappropriate and unprofessional.
The real concern is this person's behavior and I would take this up with the DON/CEO of the facility. I suppose you could go to the board.....but the board may not find this sufficient evidence to investigate....that is even if they are licensed personnel. After you speak to the DON/CEO and you do not receive satisfactory responses I would hurt them in their pockets.....report them to the Joint Commission.
I wish you the best.
Dec 30, '12 by NurseDirtyBirdQuote from M/B-RNPlease speak for yourself. It is not accurate that women as a gender are overly dramatic, sensitive, fragile, and in need of humoring. Some PEOPLE, including men and trans people, are overly dramatic and sensitive. Overreaction and helicopter parenting is not exclusive to the "weaker" sex.Seems like you are making mountains out of mole hills. Not to be mean, but as women we can be very dramatic sometimes for no reason. This sounds like it is one of your times.
Oh and by the way only bottles of pills or tablets have cotton. If it is an oral suspension or something of that sort that comes in powder form it would not have cotton inside the bottle.
@mappers: I've given methotrexate in LTC/rehab.Last edit by NurseDirtyBird on Dec 30, '12 : Reason: sounded "overly dramatic"
@nursedirtybird. Earlier I responded to others who said chemo isn't given in LTC. I stated that it was, hydrea being an example.. The previous poster called methotrexate "chemo-like". It is chemo, not "chemo-like". Tamoxifen is a hormone modulator, not chemo. Not disagreeing, just clarifying.
Dec 30, '12 by imintroubleI consider it a symptom of our upside down society, where outrageous comments and actions cannot be called out in an equally outrageous way.
A family member seriously considers threatening the job of a nurse. When jobs are hard to find. At this time of year. Over a cotton ball!
And responders here are admonished for their harsh response.
Anyway thanks to all for the comic relief on a very quiet Sunday AM.
Dec 30, '12 by NurseDirtyBirdQuote from mappersOops, I misunderstood your post. Sorry about that!@nursedirtybird. Earlier I responded to others who said chemo isn't given in LTC. I stated that it was, hydrea being an example.. The previous poster called methotrexate "chemo-like". It is chemo, not "chemo-like". Tamoxifen is a hormone modulator, not chemo. Not disagreeing, just clarifying.
Dec 30, '12 by Ntheboat2Seriously....that is one of the most ridiculous things I have ever heard in my life.
I'm rarely at a loss for words, but wow...
Dec 30, '12 by Ntheboat2Quote from shellybsnIf you think THIS is over the top then I'd really like to know the other things she has "said and done" that were unacceptable. Really, I'm sure those are gems!We've talked to admin before about stuff this nurse has said and done, but this is over the top.
Dec 30, '12 by Ruas61, BSN, RNI get that you didn't like the nurse touching your son's person with the cotton batting.
I get that you have worries about some residue on it that might be harmful.
I don't think this nurse did anything harmful, malicious or even unprofessional.
Silly or goofy would be the most I would put on it.
I don't believe your child was endangered.
Did you over react? Yeah, I think so.
What makes me most uncomfortable about your post is that you are immediately thinking about taking this nurse to the board.
You are there from zero to sixty in a hot minute for something ultimately minor.
That frightens me and makes me question how rational and reasonable you are in this.
You go on to voice that there are problems with this nurse that have not been addressed to your liking. This tells me you already have an agenda.
Call the board of nursing over the incident and inquire if you have grounds to file a complaint.
Frankly I think you will not find them taking any action and likely think it is frivolous..
This feels like a witch hunt built up from frustration.
You might want to take a step back, breath and than rethink it through.